Please help if you take Lyrica.

Discussion in 'Fibromyalgia Main Forum' started by abbylee, Jun 28, 2006.

  1. abbylee

    abbylee New Member

    My doc has called in Lyrica for me because I have read that it helps those of us with fibromyalgia. Please tell me if it has helped you and how it has helped you. Are there any side effects that have prevented you from taking it? In addition, please tell me if it has not helped you, and how long you took it before you decided that it was not helping you.

    I've tried so many medications for fms, and have almost given up on finding anything that makes much difference in how I feel.

    Thank you so much for responding.

    abbylee
  2. abbylee

    abbylee New Member

  3. TFD

    TFD New Member

    Abbylee,

    My sister who also has FM has been on Lyrica for about 6 months. She has seen a great improvement in her pain level. It has not helped so much with the fatigue though. The only side effect she had was a loopy feeling when she first started it.

    She would have responded to this but she is in the process of moving and I wanted to share with you how great it has been for her:)

    Good Luck!!!

    TFD
  4. abbylee

    abbylee New Member

    Thank you so much for your response to my message. I have taken Neurontin in the past and it didn't work for me, but maybe Lyrica will. I've read so many things about this drug - positive things, that I want to give it a try.

    I'll try to keep the failure of Neurontin out of my mind, and hope that there is enough difference to make a difference (if that makes sense).
  5. spmary

    spmary New Member

    HI Abbylee
    I had been on neuroton for about a year. One doc. said his patients did better on lyrica so we decided to try that. I've only been on it a month. Low dose. So far I don't notice any difference. Got a new RX today for a higher dose so will see how that goes. Sorry I can't be of any real help. Maybe someone will be along shortly to give you more info. Good luck. spmary
  6. beverly20024

    beverly20024 New Member

    I took both neurontin and lyrica. I found neurontin dispelled my migraines and dropped my pain level down! It was magic. Alas, I broke out in an allergy rash 3 weeks after starting it and had to stop.

    Once the rash disappeared, my doctor gave me lyrica and asked me to try it. So odd - it didn't help my migraines at all, even though it is a concentrated dose of neurontin.

    Lyrica made me retain at least 10 lbs. of water. I had to go on a very strong diaretic which hurt my stomach immensely. Then finally, I broke out into a really bad rash 3 weeks in, just like neurontin, but this time much worse.

    So, sigh. Back to the drawing board. I certainly think it's worth trying - don't give up. Remember the neurontin helped my migraines and dropped my pain from 7 to 5 out of 10 and dispelled my migraines. I will continue my search...good luck to you!

    Take care!
    Bev
  7. abbylee

    abbylee New Member

    Thank you so much for your help.

    sonny, please keep me posted on how you are responding to Lyrica. What dose are you taking?

    spmary, what dose are you on now and how often do you increase your dose?

    beverly, you poor thing!! You've really had a bad time with this kind of drug. I hope you find something to help you soon. If I hear of anything that might help you I'll post a message for you.

    I tried Neurontin years ago and when I asked my doc about Lyrica, at first he was unwilling to try it, but in the end, he called it in. I guess it's a waiting game now.

    He started me on 25 mgs of lyrica once a day for a week, then twice a day for a week, you get the picture.

    Again, thank you all for your help.


    abbylee

  8. I was given a script for lyrica but am so leary of trying a new drug. Let us know how you are doing and if you have any side effects.
  9. beverly20024

    beverly20024 New Member

    This may be the one for you. Keep us posted on how you do with the lyrica. It took me a long time to work up the courage to try the neurontin because I was worried about the weight gain. Wasn't on it long enough to experience that!

    Hopefully you'll be much luckier with the lyrica - I'm sending positive thoughts your way right now.

    Take care,
    Bev
  10. carly1229

    carly1229 New Member

    I am TFD's sister. I am in the process of moving, but wanted to let you know that I have been on Lyrica since January, I take 2 caps a day, 75mg each, and after the initial loopy feeling, it has been wonderful. Occasionally, I have some severe pain, the Dr. gives me Darvocet for, yet the Lyrica handles most of the overall pain I experience. I have yet to find anything that works for the extreme fatigue I have. Any suggestions out there?
  11. Santafemimi

    Santafemimi New Member

    Abbylee,

    Sorry to report that Lyrica was one of the meds that I asked to be taken off of. I was on 75mg 2 x's a day, it was wonderful in controling the pain, however the side effects were terrible.

    It caused me to retain water weight - a big no no, since I am already over weight.

    I became so irratable, that it was impossible to even look at me let alone talk to me. I snapped at everyone and everything, about the littlest things.

    I had dizziness and light-headedness everyday.

    After about 6 months of taking Lyrica, I asked my Dr. to take me off of it, I was willing to give up the pain releif to get rid of the other side effects.

    Hopefully your experience with this medication will be much more positive.